Ask a doctor

Droopy Eyelid After Botox?

I have been having Botox injected to the frown line for two years now and never had a problem the last injection was done on 12-01-2012 but my right eyelid drooped on 02-03-2012 and still droopy and feels heavy, I need to know if it's possible to have droopy eyelid in one eye only from Botox as it drooped several weeks after the injection, any explanation?is the eyelid droop caused by Botox?

Doctor Answers (7)

Droopy Lid

+2

Ptosis, or a depression of the eyelid / brow generally occurs within one to two weeks after Botox injection. It is the result of weakening the brow elevator muscle group. This is temporary and resolves as the Botox "wears" off. There are prescription drops available that may help minimize the symptoms. What you describe however does no sound related to the botox as there was a two month lag between treatment and symptom onset. I would advise you to have an evaluation with a neuro-opthomoagist that can perform the necessary testing to identify the cause of your symptoms. 


Boca Raton Dermatologic Surgeon
5.0 out of 5 stars 3 reviews

Botox and Droopy Eyelid

+1

Droopy eyelid can result from the injection of Botox. This can happen in the event that excess Botox migrates to the muscles responsible for lifting the lid. 

However ptosis occurs within a one to two week time frame following your procedure. So I agree with the statements of my colleagues that the eyelid droop you are noticing two months after your injection may be due to another cause. This can be examined by a neurologist.

Sanusi Umar, MD
Redondo Beach Dermatologic Surgeon
5.0 out of 5 stars 22 reviews

Eye droop six weeks after Botox is probably not related to Botox

+1

As you are precise with the date that you noticed your eye droop, one can imagine it was a sudden experience, not one that gradually developed and you hadn't noticed until then.  Botox-induced droops of eyebrows and eyelids usually occurs within the first two weeks of injection. I am not aware of a six week lag period with a droop after Botox. Please see your doctor to evaluate your specific condition. There may be multiple causes for this, but it should not be disregarded as there can be conditions that could be serious, so please investigate this with your doctors immediately.

 

The information provided in Dr. Shelton's answer is for educational purposes only and is not intended to constitute medical advice.  The information provided should not be relied upon as a substitute for consultations with a qualified health professional who may be familiar with your individual medical needs. If you are experiencing a medical emergency proceed to your nearest emergency room.

Ronald Shelton, MD
Manhattan Dermatologist
5.0 out of 5 stars 31 reviews

You might also like...

Drooping two months after Botox

+1

Droooping of eyelid two months after a Botox injection is highly unlikely to be related to your Botox injection. I would suggests seeing a neurologists to rule out other causes such as Bells palsy for instance.

Steven Hacker, MD
West Palm Beach Dermatologic Surgeon
5.0 out of 5 stars 4 reviews

Generally ptosis related to BOTOX will develop within the week after treatment.

+1

You are clearly describing something that took place much later than this.  SInce your presentation is atypically, you should be assessed by a neuoro-ophthalmologist.  Call your general ophthalmologist or internist, describe what is going on and ask for an appropriate referral.  

Kenneth D. Steinsapir, MD
Los Angeles Oculoplastic Surgeon
5.0 out of 5 stars 16 reviews

Drooping after Botox

+1

If you are going to have ptosis from a Botox injection, it happens immediately, not this long after. Yes, it can happen in only one eye, but this isn't from Botox as it can't take this long for that to happen. The ptosis you are experiencing is from something else. Please see an oculoplastic specialist for further testing and evaluation.

F. Victor Rueckl, MD
Las Vegas Dermatologist
4.5 out of 5 stars 8 reviews

Droopy eyelid (ptosis) 2 months after Botox is probably unrelated to the injection

+1

If you were to have a droopy eyelid (ptosis) after Botox, it would happen within the first week or so.  This long after the injection, you have to see an Ophthalmologist or Neurologist to investigate other reasons for this to happen.  The possible explainations are neurologic disease, idiopathic, tumor, MS, viral, so it might take a little testing to get to the bottom of it.

Steven F. Weiner, MD
Panama City Facial Plastic Surgeon
5.0 out of 5 stars 8 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.